Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 6, NWS San Angelo, TX

April 13, 201410 counties in Texas

NWS San Angelo, TX issued this wind advisory at Apr 13, 2014, 11:19 AM CDT for 10 counties in Texas. It took effect at Apr 13, 2014, 12:00 PM CDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 13, 2014, 11:19 AM CDT (16:19 UTC)
In effect from
Apr 13, 2014, 12:00 PM CDT
Expired
Apr 13, 2014, 5:00 PM CDT
In force
5 hr
Issued by
NWS San Angelo, TX

Counties Callahan County, TX, Coke County, TX, Fisher County, TX, Haskell County, TX, Jones County, TX, Nolan County, TX, Shackelford County, TX, Sterling County, TX, Taylor County, TX, Throckmorton County, TX

The radar

The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 4.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2014-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2014-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -19 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2460 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
-19 m²/s²
0-3 km storm-relative helicity
-24 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

030 
WWUS74 KSJT 131619
NPWSJT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN ANGELO TX
1119 AM CDT SUN APR 13 2014

...STRONG WINDS ARE EXPECTED THIS AFTERNOON...

.STRONG SOUTH-SOUTHWEST WINDS WILL BECOME MORE WESTERLY DURING
THE AFTERNOON. WIND GUSTS ARE EXPECTED TO EXCEED 40 MPH AT TIMES.
WINDS WILL DIMINISH BY EARLY EVENING.

TXZ049-054-064-065-098-099-113-114-127-128-132200-
/O.NEW.KSJT.WI.Y.0006.140413T1700Z-140413T2200Z/
FISHER-NOLAN-STERLING-COKE-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-
INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER...
STERLING CITY...ROBERT LEE...BRONTE...HASKELL...THROCKMORTON...
WOODSON...STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...
BAIRD...CROSS PLAINS
1119 AM CDT SUN APR 13 2014

...WIND ADVISORY IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 5 PM CDT THIS AFTERNOON. 

* IMPACTS: DIFFICULT DRIVING CONDITIONS...ESPECIALLY FOR HIGH
  PROFILE VEHICLES. AREAS OF BLOWING DUST MAY DEVELOP DURING THE
  AFTERNOON...ESPECIALLY WEST OF A HASKELL TO ROBERT LEE LINE.
  LIGHTWEIGHT...LOOSE OBJECTS MAY BE BLOWN AROUND BY THE WIND. 

* TIMING: NOON TO 5 PM.

* WINDS: INITIALLY FROM THE SOUTH-SOUTHWEST...BECOMING WEST-
  SOUTHWEST DURING THE AFTERNOON. WIND SPEEDS OF 25 TO 35
  MPH WITH GUSTS UP TO 45 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH AND/OR
WIND GUSTS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG
CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE
VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this wind advisory went out at Apr 13, 11:10 AM CDT, 9 minutes earlier.

Area forecast discussion, Apr 13, 11:10 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 AM CDT Sun Apr 13 2014

.UPDATE...

We are issuing a Wind Advisory shortly, for all of the Big Country
(counties along and north of Interstate 20), along with Coke and
Sterling Counties to the south. The Advisory will be in effect
from Noon to 5 PM today. We are also updating the PoPs to account
for ongoing precipitation across our east and southeast counties.
The updated products will be issued shortly.

&&

.PREV DISCUSSION... /ISSUED 630 AM CDT SUN APR 13 2014/

AVIATION...
/12Z TAFS/

The northern terminals will remain VFR through the next 24 hours.
The southern terminals will remain MVFR through most of the morning
before lifting to VFR. A dryline will move through the area today
shifting winds to the west southwest and gusting 20 to 30 knots as
it passes the terminals. There is a slight chance of thunderstorms
developing along the dryline during the afternoon, however, will not
include their mention at this time due to their isolated nature. A
strong cold front will move south through West Central Texas after
midnight, shifting winds to the north between 07Z and 09Z at the
northern terminals with north winds gusting to around 25 knots.

PREV DISCUSSION... /ISSUED 345 AM CDT SUN APR 13 2014/

SHORT TERM...
(Today and Tonight)

An upper shortwave trough now over New Mexico will move east across
northern Texas today. As the upper level system moves through the
area a dryline will be pushed west to east across the forecast area
with strong dry southwest winds in its wake. Showers and
thunderstorms are expected to develop along the dryline today with a
slight risk of strong to severe storms over our southeastern
counties this afternoon. Damaging winds and large hail are the
primary threats associated with any storm that becomes severe.

A strong cold front will move south through the area overnight
bringing much colder air to the forecast area. Expecting another
warm day today with afternoon highs in the upper 80s to around 90.
Post-frontal morning lows tomorrow will be mostly in the 40s with a
few lower 50s along the Interstate 10 corridor.

LONG TERM...
(Monday through next Weekend)

..Frost or even a light freeze possible Tuesday morning...

Upper level trough axis slides across the Plains during the day on
Monday, allowing a strong cold front to push through West Central
Texas. Models bring the surface high pressure into the area just in
time Monday Night and Tuesday morning to create near perfect
radiational cooling conditions across the area. The MET guidance
numbers plunge Tuesday Morning lows into the lower 20s across much
of the area, while the GFS keeps readings as much as 10 degrees
warmer. MET numbers have been cool all winter long, and in past
years they often seem to struggle late in the season as well. At
this point, will undercut the MAV guidance a degree or two but not
take readings into the 20s at this point. However, this will need to
be closely monitored, with the possibility of Frost and or Freeze
products needing to be issued.

Passage of another Upper level trough allows a second cold front to
push into the area on Thursday, although nowhere near as cold as the
Tuesday front will be. It will bring a much drier air mass into the
area, which will be problematic for the next potent system both the
GFS and the ECMWF show moving into the area for the weekend.

Models show the potent Upper Level low moving across the Southwest
US late in the week, approaching Texas for Saturday. Both models are
able to bring enough low level moisture back into the area for
widespread showers and storms. Considering the ongoing drought and
the fact that we are talking about Day 6 in the forecast, will
introduce slight chance rain chances to the forecast, but keep it
low at this point.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 88  40  56  33  64 /  20  10  10   0   0
San Angelo 	 88  48  59  32  64 /  20  10  10   0   0
Junction 	 86  57  61  34  65 /  20  10  10   5   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING until 7 PM CDT this evening FOR THE FOLLOWING
ZONES: Callahan...Coke...Coleman...Concho...Crockett...Fisher...
Haskell...Irion...Jones...Nolan...Runnels...Schleicher...
Shackelford...Sterling...Taylor...Throckmorton...Tom Green.

WIND ADVISORY until 5 PM CDT this afternoon FOR THE FOLLOWING
ZONES: Callahan...Coke...Fisher...Haskell...Jones...Nolan...
Shackelford...Sterling...Taylor...Throckmorton.

&&
Hazardous weather outlook, Apr 13, 8:57 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
857 AM CDT SUN APR 13 2014

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-141400-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
857 AM CDT SUN APR 13 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TODAY MAINLY EAST
OF A LINE FROM CROSS PLAINS TO EDEN TO ROOSEVELT...LOCATED 15
MILES WEST OF JUNCTION. THE MAIN SEVERE WEATHER THREATS ARE LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. STRONG STORMS WILL
BE POSSIBLE EAST OF A LINE FROM SONORA TO THROCKMORTON.

A RED FLAG WARNING IS IN EFFECT FOR CRITICAL FIRE WEATHER
CONDITIONS FROM NOON TO 7 PM TODAY...ACROSS THE AREA ALONG AND
WEST OF A LINE FROM THROCKMORTON TO COLEMAN TO EDEN TO OZONA.

STRONG SOUTHWEST TO WEST WINDS OF 25 MPH WITH GUSTS TO NEAR 40 MPH
ARE POSSIBLE FROM 12 PM...NOON TO 5 PM THIS AFTERNOON...ALONG AND
NORTH OF A LINE FROM STERLING CITY TO SAN ANGELO TO BROWNWOOD.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.

In the hours before

Special weather statement, Apr 13, 9:11 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
911 AM CDT SUN APR 13 2014

TXZ066-128-139-140-131500-
RUNNELS TX-COLEMAN TX-CALLAHAN TX-BROWN TX-
911 AM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1000 AM CDT FOR
RUNNELS...COLEMAN...CALLAHAN AND BROWN COUNTIES...

AT 905 AM CDT...AN AREA OF STRONG THUNDERSTORMS EXTENDED FROM LAKE
IVIE TO LAKE BROWNWOOD AND WEST TO VALERA...OR ABOUT 10 MILES
NORTHWEST OF BROWNWOOD...MOVING NORTHEAST AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  BROWNWOOD BY 915 AM CDT
  LAKE BROWNWOOD STATE PARK...BYRDS AND EARLY BY 920 AM CDT
  OWENS BY 925 AM CDT
  MAY BY 935 AM CDT
  BLANKET BY 940 AM CDT

BE PREPARED FOR FREQUENT LIGHTNING...GUSTY WINDS TO NEAR 45
MPH...AND PEA SIZE HAIL.

LAT...LON 3144 9938 3145 9940 3146 9941 3147 9945
      3145 9945 3145 9943 3145 9945 3167 9984
      3224 9912 3209 9911 3208 9893 3180 9873
TIME...MOT...LOC 1408Z 242DEG 30KT 3180 9911
Special weather statement, Apr 13, 10:00 AM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1000 AM CDT SUN APR 13 2014

TXZ139-140-131545-
COLEMAN TX-BROWN TX-
1000 AM CDT SUN APR 13 2014

...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1045 AM CDT FOR
COLEMAN AND BROWN COUNTIES...

POTENTIAL STORM HAZARDS INCLUDE...
  DANGEROUS LIGHTNING
  HEAVY RAINFALL
  GUSTY WINDS AND SMALL HAIL

AT 952 AM CDT...AN AREA OF STRONG THUNDERSTORMS WERE LOCATED BETWEEN
CROSS PLAINS...SANTA ANNA AND BROWNWOOD...MOVING NORTHEAST AT
40 MPH.

CLOUD TO GROUND LIGHTNING STRIKES ARE OCCURRING! VERY HEAVY
RAINFALL IS OCCURRING.

POTENTIAL STORM IMPACTS INCLUDE...
  LIGHTNING MAY CAUSE POSSIBLE INJURY OR DEATH TO PEOPLE REMAINING
  OUTDOORS...
  DANGEROUS DRIVING CONDITIONS...POTENTIAL VEHICLE HYDROPLANING...
  ACCUMULATION OF WATER AT LOW WATER CROSSINGS...AVOID THESE AREAS...

MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.

THESE STRONG THUNDERSTORMS WILL LIKELY IMPACT LAKE BROWNWOOD...THE
CITY OF BROWNWOOD...OWENS AND MUCH OF NORTHERN BROWN COUNTY THROUGH
1045 AM CDT.

LAT...LON 3162 9925 3202 9924 3209 9907 3208 9893
      3206 9890 3179 9873
TIME...MOT...LOC 1456Z 240DEG 44KT 3192 9900

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 13, 9:11 AM CDTSpecial Weather StatementSJTBrown, Coleman49 min
Apr 13, 10:00 AM CDTSpecial Weather StatementSJTBrown45 min
Apr 13, 1:43 PM CDTSpecial Weather StatementSJTNolan17 min
Apr 13, 2:00 PM CDTSpecial Weather StatementSJTTaylor30 min
Apr 13, 2:07 PM CDTSevere Thunderstorm WarningSJTNolan, Taylor38 min
Apr 13, 2:24 PM CDTSevere Thunderstorm WarningSJTShackelford, Throckmorton51 min
Apr 13, 2:38 PM CDTSpecial Weather StatementSJTCallahan37 min
Apr 13, 2:45 PM CDTSevere Thunderstorm WarningSJTCallahan, Taylor45 min
Apr 13, 3:16 PM CDTSpecial Weather StatementSJTCoke29 min
Apr 13, 3:21 PM CDTSevere Thunderstorm WarningSJTCallahan39 min
Apr 13, 3:28 PM CDTSpecial Weather StatementSJTRunnels32 min
Apr 13, 3:56 PM CDTSpecial Weather StatementSJTRunnels34 min
Apr 13, 4:02 PM CDTSevere Thunderstorm WarningSJTCallahan13 min
Apr 13, 4:16 PM CDTSpecial Weather StatementSJTColeman29 min
Apr 13, 4:18 PM CDTSpecial Weather StatementSJTCallahan27 min
Apr 13, 4:29 PM CDTSevere Thunderstorm WarningSJTColeman46 min
Apr 13, 5:01 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman44 min
Apr 13, 5:08 PM CDTSpecial Weather StatementSJTSchleicher37 min
Apr 13, 5:47 PM CDTSpecial Weather StatementSJTBrown28 min
Apr 13, 6:16 PM CDTSpecial Weather StatementSJTMcCulloch29 min

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.